Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 46, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 9, 2018, 5:02 AM CDT for Bureau County, Henry County, Whiteside County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2018, 5:02 AM CDT (10:02 UTC)
- Expired
- Jun 9, 2018, 5:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bureau County, IL, Henry County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 79 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.3
The text
As transmitted.
267
WUUS53 KDVN 091002
SVRDVN
ILC011-073-195-091045-
/O.NEW.KDVN.SV.W.0046.180609T1002Z-180609T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
502 AM CDT SAT JUN 9 2018
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Southeastern Whiteside County in northwestern Illinois...
Northeastern Henry County in northwestern Illinois...
Northern Bureau County in north central Illinois...
* Until 545 AM CDT.
* At 502 AM CDT, a severe thunderstorm was located near Hooppole, or
14 miles south of Morrison, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Princeton, Walnut, Wyanet, Atkinson, Sheffield, Annawan, Tampico,
Buda, Hooppole, Deer Grove, Neponset, Yorktown, Malden, Manlius,
Mineral, Dover, Hollowayville, New Bedford, Coal Hollow and
Kasbeer.
This includes the following highways...
Interstate 80 in Illinois between mile markers 28 and 63.
Interstate 88 near mile marker 38.
Interstate 180 between mile markers 10 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4136 8929 4126 8988 4154 9013 4176 8975
4166 8963 4159 8963 4158 8955
TIME...MOT...LOC 1002Z 315DEG 36KT 4160 8992
HAIL...0.75IN
WIND...60MPH
$$
Sheets3 follow-up statements
765
WWUS53 KDVN 091016
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
516 AM CDT SAT JUN 9 2018
ILC011-073-195-091045-
/O.CON.KDVN.SV.W.0046.000000T0000Z-180609T1045Z/
Whiteside IL-Henry IL-Bureau IL-
516 AM CDT SAT JUN 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR SOUTHEASTERN WHITESIDE...EAST CENTRAL HENRY AND NORTHERN BUREAU
COUNTIES...
At 515 AM CDT, severe thunderstorms were located along a line
extending from near Deer Grove to near Atkinson, moving southeast at
45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Princeton, Walnut, Wyanet, Atkinson, Sheffield, Annawan, Tampico,
Buda, Hooppole, Deer Grove, Neponset, Yorktown, Malden, Manlius,
Mineral, Dover, Hollowayville, New Bedford, Thomas and Coal Hollow.
This includes the following highways...
Interstate 80 in Illinois between mile markers 28 and 63.
Interstate 180 between mile markers 10 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4136 8929 4126 8988 4145 9004 4167 8972
4171 8969 4159 8963 4158 8955
TIME...MOT...LOC 1015Z 315DEG 32KT 4166 8967 4139 8999
HAIL...<.75IN
WIND...60MPH
$$
Sheets210
WWUS53 KDVN 091028
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
528 AM CDT SAT JUN 9 2018
ILC073-195-091038-
/O.CAN.KDVN.SV.W.0046.000000T0000Z-180609T1045Z/
Whiteside IL-Henry IL-
528 AM CDT SAT JUN 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITESIDE AND
EAST CENTRAL HENRY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4136 8929 4126 8986 4138 8986 4151 8961
4155 8958 4158 8955
TIME...MOT...LOC 1028Z 315DEG 39KT 4154 8951 4132 8990
$$
ILC011-091045-
/O.CON.KDVN.SV.W.0046.000000T0000Z-180609T1045Z/
Bureau IL-
528 AM CDT SAT JUN 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR CENTRAL BUREAU COUNTY...
At 528 AM CDT, severe thunderstorms were located along a line
extending from near Walnut to near Annawan, moving southeast at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Princeton, Wyanet, Sheffield, Buda, Neponset, Malden, Manlius,
Mineral, Dover, Hollowayville, Coal Hollow, Kasbeer and Bureau
County Fairgrounds.
This includes the following highways...
Interstate 80 in Illinois between mile markers 37 and 63.
Interstate 180 between mile markers 10 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4136 8929 4126 8986 4138 8986 4151 8961
4155 8958 4158 8955
TIME...MOT...LOC 1028Z 315DEG 39KT 4154 8951 4132 8990
HAIL...<.75IN
WIND...60MPH
$$
Sheets000
WWUS53 KDVN 091053
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
553 AM CDT SAT JUN 9 2018
ILC011-091102-
/O.EXP.KDVN.SV.W.0046.000000T0000Z-180609T1045Z/
Bureau IL-
553 AM CDT SAT JUN 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BUREAU COUNTY HAS
EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However heavy
rain is still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.
LAT...LON 4136 8929 4126 8986 4138 8986 4151 8961
4155 8958 4158 8955
TIME...MOT...LOC 1052Z 315DEG 36KT 4138 8930 4116 8969
$$
SheetsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:39 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 9, 3:39 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 339 AM CDT Sat Jun 9 2018 .SYNOPSIS... Issued at 338 AM CDT Sat Jun 9 2018 Low level moisture transport of high PWAT air was riding up over a stalled boundary that extended from central IA, to se IA to central IL. Thunderstorms have been rather numerous north of the boundary across portions of eastern IA and nw IL. Some of these storms have dumped heavy rainfall with doppler radar estimating up to 5 inches in sw Rock Island county (that particular storm was stationary for a couple of hours). Meanwhile, a rather long-lived MCS was pushing into eastern NE and has been producing wind damage and large hail. && .SHORT TERM...(Today and Tonight) ISSUED AT 338 AM CDT Sat Jun 9 2018 Forecast focus on re-development of storms. Today: LLJ should weaken and veer westerly for a time this morning, allowing for a diminishing trend in the thunderstorms across portions of eastern IA and nw IL. The late morning and early afternoon hours should be mainly dry (can't rule out some isolated showers or storms). The MCS out west should weaken considerably as it pushes into central IA this morning. Assuming enough sunshine this afternoon the atmosphere should reload later and the LLJ (albeit weak) backs again to the southwest. The weakening MCS may produce a boundary or MCV for additional storms to fire on as the afternoon progesses, which is supported by the NAMNEST/HRRR. Shear will remain rather weak, but SBCAPES should rise to at least 4000 j/kg which would support multi-cell clusters or bowing segments with damaging winds/large hail. For now SPC has a marginal risk across the dvn cwa, but this will need to be monitored for a possible upgrade to slight in portions of the area. Highs will be in the 80s to around 90. Tonight: At least scattered to numerous thunderstorms will continue as the LLJ once again impinges on a stalled boundary across the area. A few storms may be severe and also produce torrential rainfall. Lows will be in the 60s. .LONG TERM...(Sunday through Friday) ISSUED AT 338 AM CDT Sat Jun 9 2018 Sunday and Monday: The pattern remains locked in place with the dvn cwa on the edge of the heat dome. Rounds of thunderstorms should continue and some of these storms may be severe. SPC has a marginal risk for both days. Later on Monday into Monday night a somewhat stronger cold front arrives. This looks to be a better set-up for severe as deep layer shear should be stronger. SPC has a slight risk in southern MN/central IA/nw MO but this will need to be monitored to see if these storms can remain severe as they push into the dvn cwa probably Monday evening. Highs should be well into the 80s to lower 90s. Tuesday and Wednesday: With the passage of the cold front this looks to be a quiet period with comfortable temperatures and humidity. Highs will be in the 70s to lower 80s with lows in the 50s to lower 60s. Thursday and Friday: The heat dome builds back northward putting the area into the active pattern once again, with several rounds of thunderstorms possible. However, this far out it is difficult to determine the timing/location of MCS's or the severe risk. Highs will push well into the 80s to near 90 once again. && .AVIATION...(For the 06Z TAFS through 06Z Saturday Night) ISSUED AT 120 AM CDT Sat Jun 9 2018 MVFR cigs/vis in/near tstms othw VFR conds to prevail. Scattered thunderstorms early this morning impacting KDBQ/KMLI terminals. Then more storms developing this afternoon and evening. Low confidence in coverage so will mention only VCTS for now. Southeast to south winds around 10 knots or less. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Haase AVIATION...Haase
Hazardous weather outlook, Jun 9, 4:14 AM CDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 414 AM CDT Sat Jun 9 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-100915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 414 AM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT The Storm Prediction Center has a marginal risk for severe storms across the outlook area today and tonight. Numerous thunderstorms in portions of eastern Iowa and northwest Illinois should diminish this morning. Some of the storms will produce torrential rainfall, frequent lightning and small hail. Thunderstorms should re-develop later this afternoon and continue into tonight. Some of the storms may be severe with large hail and damaging winds the main threat. Torrential rain and frequent lightning will also accompany these storms. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The Storm Prediction Center has a marginal risk for severe storms across the outlook area for Sunday and Monday. Additional rounds of thunderstorms can be expected Sunday and Monday, as a cold front gradually pushes towards the area. Some of these storms may be severe with large hail and damaging winds the main threat. The cold front will push across the area by Monday night. Thursday and Friday: More chances for thunderstorms can be expected. However, it is too early to determine the severe risk for late next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed especially later this afternoon and into tonight. Haase
In the hours before
Special weather statement, Jun 9, 12:08 AM CDT, 4 hours 54 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 1208 AM CDT SAT JUN 9 2018 ILC131-161-090545- Rock Island-Mercer- 1208 AM CDT SAT JUN 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROCK ISLAND AND NORTHEASTERN MERCER COUNTIES UNTIL 1245 AM CDT... At 1207 AM CDT, a strong thunderstorm was located near Illinois City, or 11 miles north of Aledo, moving northeast at 5 mph. Winds in excess of 30 mph and dime size hail are possible with this storm. Locations impacted include... Rock Island, Andalusia, Matherville, Reynolds, Hamlet, Illinois City, Taylor Ridge, Boden, Preemption, Edgington, Gingle Corners, Marston and Loud Thunder Scout Camp. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4128 9087 4142 9093 4144 9060 4123 9057 TIME...MOT...LOC 0507Z 234DEG 5KT 4136 9083 Sheets
Special weather statement, Jun 9, 2:18 AM CDT, 2 hours 44 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 218 AM CDT SAT JUN 9 2018 IAC045-097-090745- Jackson-Clinton- 218 AM CDT SAT JUN 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JACKSON AND NORTHWESTERN CLINTON COUNTIES UNTIL 245 AM CDT... At 218 AM CDT, a strong thunderstorm was located over Nashville, or 8 miles west of Maquoketa, moving east at 10 mph. Winds in excess of 30 mph and nickel size hail are possible with this storm. Locations impacted include... Maquoketa, Delmar, Lost Nation, Andrew, Charlotte, Welton, Monmouth, Springbrook, Toronto, Nashville, Hurstville, Fulton, Baldwin, Eden Valley Refuge, Maquoketa Caves State Park, Maquoketa Municipal Airport, Jackson County Fairgrounds, Buckhorn, Elwood and Walnut Grove Park. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4188 9089 4211 9090 4219 9046 4188 9044 TIME...MOT...LOC 0718Z 287DEG 8KT 4204 9082 Sheets
Special weather statement, Jun 9, 4:11 AM CDT, 51 minutes before
Special Weather Statement National Weather Service Quad Cities IA IL 411 AM CDT Sat Jun 9 2018 IAZ054-066-ILZ007-009-091115- Jackson-Clinton-Carroll-Whiteside- Including the cities of Maquoketa, Clinton, Mount Carroll, and Sterling 411 AM CDT Sat Jun 9 2018 ...THUNDERSTORMS WITH HEAVY RAIN MAY LEAD TO MINOR FLOODING... At 4 AM CDT...Doppler radar indicated slow moving thunderstorms with frequent lightning and very heavy rainfall continuing to impact much of Jackson, Clinton, Carroll and Whiteside counties in far eastern Iowa and northwest Illinois. Radar estimates indicated rainfall amounts from 1 to locally 3 inches has fallen from storms in this area over the past 3 hours. An additional 1 to 2 inches of rain will be possible before storms exit the region around sunrise. Excessive runoff from heavy rainfall may lead to flooding of small creeks and streams, country roads, farmland, and other low lying spots. If you encounter a flooded roadway, turn around. Most flood deaths occur in vehicles. Sheets
Local storm report, Jun 9, 4:29 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
429 AM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD CHARLOTTE 41.96N 90.47W
06/09/2018 CLINTON IA EMERGENCY MNGR
MAYOR OF CHARLOTTE REPORTING FLASH FLOODING
IN TOWN: PEOPLE STRANDED IN HOMES, AND
FLOODING ALONG WILLOW AND DEEP CREEKS;
REPORT RELAYED BY EMERGENCY MANAGEMENT.
&&
PSLocal storm report, Jun 9, 4:34 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
434 AM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 AM TSTM WND GST CLINTON 41.85N 90.23W
06/09/2018 M63 MPH CLINTON IA AWOS
&&
PSLocal storm report, Jun 9, 4:44 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
444 AM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 AM HEAVY RAIN 1 NW ANDOVER 41.99N 90.26W
06/09/2018 M4.80 INCH CLINTON IA TRAINED SPOTTER
TOTAL RAINFALL AS OF 4:40AM.
&&
PSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:29 PM CDT | Special Weather Statement | DVN | Jo Daviess, Stephenson | 61 min |
| Jun 8, 8:46 PM CDT | Special Weather Statement | DVN | Jo Daviess | 59 min |
| Jun 9, 12:08 AM CDT | Special Weather Statement | DVN | Mercer | 37 min |
| Jun 9, 12:16 AM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 44 min |
| Jun 9, 12:43 AM CDT | Flash Flood Warning | DVN | Rock Island | 2 hr |
| Jun 9, 4:28 AM CDT | Severe Thunderstorm Warning | DVN | Carroll, Henry, Rock Island, Whiteside | 47 min |
| Jun 9, 10:06 AM CDT | Special Weather Statement | DVN | Warren | 39 min |
| Jun 9, 10:39 AM CDT | Special Weather Statement | DVN | Hancock, Henderson, McDonough, Warren | 66 min |
| Jun 9, 11:11 AM CDT | Special Weather Statement | DVN | McDonough | 64 min |
| Jun 9, 11:45 AM CDT | Severe Thunderstorm Warning | DVN | McDonough | 20 min |
| Jun 9, 11:47 AM CDT | Special Weather Statement | DVN | McDonough | 43 min |
| Jun 9, 3:01 PM CDT | Flash Flood Watch | DVN | Bureau, Carroll, Henry, Jo Daviess, Putnam, Rock Island and 2 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.